It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Birth Control Message Board


Birth Control Board Index


Re: On depo..?
Apr 3, 2005
I went on the shot three months after the birth of my last child knowing that my husband and I probably didn't want anymore children.

I spotted for about three weeks and had no period at all after that, lost significant amounts of hair for the first three months, lost 5 lbs with each of my first two shots and I began to have cystic acne during the same time period every month.

After doing some internet surfing I came across all of the horror stories and got off of it after about two years. I switched to the pill and began having periods every month which were accompanied by monthly yeast infections and daily headaches. Upon my doctors recommendation I switched back to the depo after four months on the pill. My periods stopped immediately and so did the headaches and yeast infections. Two years later I switched back to the pill thinking that the depo was preventing me from losing the weight that I had gained due to an anti-anxiety med I had been on (the anxiety was part of the reason I had quit the depo the first time, but it turned out that the anxiety went away when I quit smoking as I had been feeling guilty about the possible effects it could have on my family in the long run).

Again I went on the pill and my periods returned, along with VERY swollen and tender breasts and bloating for two weeks of the month. I think the depo stayed in my system for a little longer this time as it took about four months for the acne to go away and the yeast infections to start. I have also noticed my appetite increasing immensely over the past couple of months and have gained 10lbs in the past month.

Luckily for me, my DH had a vasectomy done a couple of months ago and we are just waiting for the all clear so I can get off all of this junk. I am hoping that I still have a regular period when I get off of the pill and that the yeast infections go away and the acne stays away and maybe I can get rid of this weight as I already exercise 5 times a week and try not to overindulge (hard to do when you feel extremely hungry at ALL hours of the day).

I have no regrets about the depo and I would choose it again over the pill, but that is because I had a more favorable experience with the depo than with the pill.





All times are GMT -7. The time now is 03:14 PM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!